Alert archive / Georgia / Frost Advisories in 2021

Frost Advisory 12, NWS Jacksonville, FL

November 29, 202114 counties in Georgia; 9 counties in Florida

NWS Jacksonville, FL issued this frost advisory at Nov 29, 2021, 1:58 AM EST for 14 counties in Georgia; 9 counties in Florida. It took effect at Nov 30, 2021, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2021, 1:58 AM EST (06:58 UTC)
In effect from
Nov 30, 2021, 3:00 AM EST
Expired
Nov 30, 2021, 8:00 AM EST
In force
5 hr
Issued by
NWS Jacksonville, FL
All 23 counties

Alachua County, FL, Baker County, FL, Bradford County, FL, Clay County, FL, Duval County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Charlton County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA

The radar

The Jacksonville radar (KJAX), 67 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2926 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WWUS72 KJAX 290658
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
158 AM EST Mon Nov 29 2021

FLZ020-021-122-GAZ132>136-149-151>153-162-163-165-250-264-350-364-
292200-
/O.NEW.KJAX.FR.Y.0012.211130T0800Z-211130T1300Z/
Hamilton-Suwannee-Northern Columbia-Coffee-Jeff Davis-Bacon-
Appling-Wayne-Atkinson-Pierce-Brantley-Inland Glynn-Echols-Clinch-
Inland Camden-Northern Ware-Northeastern Charlton-Southern Ware-
Western Charlton-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Winfield, Suwannee Valley, Douglas, Hazlehurst,
Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, 
Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson,
Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, 
Thalmann, Needmore, Statenville, Homerville, Colesburg, Tarboro, 
Waverly, Woodbine, Needham, Waycross, Winokur, Folkston, 
St. George, Homeland, Race Pond, and Stephen Foster State Park
158 AM EST Mon Nov 29 2021

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST TUESDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Portions of southeast Georgia and northern Florida.

* WHEN...From 3 AM to 8 AM EST Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
4 follow-up statements
809 
WWUS72 KJAX 291918
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
218 PM EST Mon Nov 29 2021

FLZ023-024-030-035-222-301000-
/O.EXA.KJAX.FR.Y.0012.211130T0800Z-211130T1300Z/
Baker-Inland Nassau-Union-Gilchrist-Southern Columbia-
Including the cities of Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Lake Butler, Trenton, Columbia, 
Lake City, Oleno State Park, Lulu, and Watertown
218 PM EST Mon Nov 29 2021

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST TUESDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Baker, Inland Nassau, Union, Gilchrist and Southern 
  Columbia Counties.

* WHEN...From 3 AM to 8 AM EST Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

FLZ020-021-122-GAZ132>136-149-151>153-162-163-165-250-264-350-364-
301000-
/O.CON.KJAX.FR.Y.0012.211130T0800Z-211130T1300Z/
Hamilton-Suwannee-Northern Columbia-Coffee-Jeff Davis-Bacon-
Appling-Wayne-Atkinson-Pierce-Brantley-Inland Glynn-Echols-Clinch-
Inland Camden-Northern Ware-Northeastern Charlton-Southern Ware-
Western Charlton-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Winfield, Suwannee Valley, Douglas, Hazlehurst,
Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, 
Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson,
Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, 
Thalmann, Needmore, Statenville, Homerville, Colesburg, Tarboro, 
Waverly, Woodbine, Needham, Waycross, Winokur, Folkston, 
St. George, Homeland, Race Pond, and Stephen Foster State Park
218 PM EST Mon Nov 29 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
TUESDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Portions of southeast Georgia and northern Florida.

* WHEN...From 3 AM to 8 AM EST Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
949 
WWUS72 KJAX 300004
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
704 PM EST Mon Nov 29 2021

FLZ031-136-232-236-425-301300-
/O.EXA.KJAX.FR.Y.0012.211130T0800Z-211130T1300Z/
Bradford-Eastern Alachua-Western Clay-Western Alachua-
Western Duval-
Including the cities of Starke, New River, Gainesville, 
Gainesville Airport, Newnans Lake, Doctors Inlet, Lakeside, 
Bellair, Middleburg, High Springs, Newberry, Archer, and Normandy
704 PM EST Mon Nov 29 2021

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST TUESDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Bradford, Eastern Alachua, Western Clay, Western 
  Alachua and Western Duval Counties.

* WHEN...From 3 AM to 8 AM EST Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

FLZ020-021-023-024-030-035-122-222-GAZ132>136-149-151>153-162-163-
165-250-264-350-364-301300-
/O.CON.KJAX.FR.Y.0012.211130T0800Z-211130T1300Z/
Hamilton-Suwannee-Baker-Inland Nassau-Union-Gilchrist-
Northern Columbia-Southern Columbia-Coffee-Jeff Davis-Bacon-
Appling-Wayne-Atkinson-Pierce-Brantley-Inland Glynn-Echols-Clinch-
Inland Camden-Northern Ware-Northeastern Charlton-Southern Ware-
Western Charlton-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Lake Butler, Trenton, Winfield, 
Suwannee Valley, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Douglas, Hazlehurst, Alma, New Lacy, Baxley, 
Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, 
Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, 
Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Needmore, 
Statenville, Homerville, Colesburg, Tarboro, Waverly, Woodbine, 
Needham, Waycross, Winokur, Folkston, St. George, Homeland, 
Race Pond, and Stephen Foster State Park
704 PM EST Mon Nov 29 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
TUESDAY...

* WHAT...Temperatures as low as 31 will result in frost 
  formation.

* WHERE...Portions of southeast Georgia and northeast and 
  northern Florida.

* WHEN...From 3 AM to 8 AM EST Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
016 
WWUS72 KJAX 300755
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
255 AM EST Tue Nov 30 2021

GAZ132>136-149-151-152-163-250-264-350-364-301300-
/O.UPG.KJAX.FR.Y.0012.211130T0800Z-211130T1300Z/
/O.NEW.KJAX.FZ.W.0008.211130T0800Z-211130T1300Z/
Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson-Pierce-Brantley-
Clinch-Northern Ware-Northeastern Charlton-Southern Ware-
Western Charlton-
Including the cities of Douglas, Hazlehurst, Alma, New Lacy, 
Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson,
Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, 
Nahunta, Raybon, Waynesville, Hoboken, Homerville, Needham, 
Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, 
and Stephen Foster State Park
255 AM EST Tue Nov 30 2021

...FREEZE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Portions of southeast Georgia.

* WHEN...Until 8 AM EST this morning.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Appropriate action should be taken to ensure tender vegetation
and outdoor pets have adequate protection from the cold
temperatures. Young children, the elderly and the homeless are
especially vulnerable to the cold. Take measures to protect them.

&&

$$

FLZ020-021-023-024-030-031-035-122-136-222-232-236-425-GAZ153-162-
165-301300-
/O.CON.KJAX.FR.Y.0012.211130T0800Z-211130T1300Z/
Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford-Gilchrist-
Northern Columbia-Eastern Alachua-Southern Columbia-Western Clay-
Western Alachua-Western Duval-Inland Glynn-Echols-Inland Camden-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Lake Butler, Starke, New River, Trenton,
Winfield, Suwannee Valley, Gainesville, Gainesville Airport, 
Newnans Lake, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, 
High Springs, Newberry, Archer, Normandy, Thalmann, Needmore, 
Statenville, Colesburg, Tarboro, Waverly, and Woodbine
255 AM EST Tue Nov 30 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of southeast Georgia and northeast and 
  northern Florida.

* WHEN...Until 8 AM EST this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
114 
WWUS72 KJAX 301301
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
801 AM EST Tue Nov 30 2021

GAZ132>136-149-151-152-163-250-264-350-364-301415-
/O.EXP.KJAX.FZ.W.0008.000000T0000Z-211130T1300Z/
Coffee-Jeff Davis-Bacon-Appling-Wayne-Atkinson-Pierce-Brantley-
Clinch-Northern Ware-Northeastern Charlton-Southern Ware-
Western Charlton-
Including the cities of Douglas, Hazlehurst, Alma, New Lacy, 
Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson,
Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, 
Nahunta, Raybon, Waynesville, Hoboken, Homerville, Needham, 
Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, 
and Stephen Foster State Park
801 AM EST Tue Nov 30 2021

...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING...

There will be some areas across interior southeast Georgia that
hover around freezing through 830 am. Between 830 and 900 am 
most locations will lift above 32 degrees. Hence the freeze
warning will expire at 8 am this morning. 

$$

FLZ020-021-023-024-030-031-035-122-136-222-232-236-425-GAZ153-162-
165-301415-
/O.EXP.KJAX.FR.Y.0012.000000T0000Z-211130T1300Z/
Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford-Gilchrist-
Northern Columbia-Eastern Alachua-Southern Columbia-Western Clay-
Western Alachua-Western Duval-Inland Glynn-Echols-Inland Camden-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Lake Butler, Starke, New River, Trenton,
Winfield, Suwannee Valley, Gainesville, Gainesville Airport, 
Newnans Lake, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, 
High Springs, Newberry, Archer, Normandy, Thalmann, Needmore, 
Statenville, Colesburg, Tarboro, Waverly, and Woodbine
801 AM EST Tue Nov 30 2021

...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

Many locations across interior portions of southeast Georgia and
northeast Floirda had experienced frost. As temperatures warm this
early morning much of the frost will melt.  

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Nov 29, 1:09 AM EST, 49 minutes earlier.

Area forecast discussion, Nov 29, 1:09 AM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
109 AM EST Mon Nov 29 2021

.AVIATION...
[Through 06Z Tuesday]

Last remnants of rain have moved to the south of the forecast area
and offshore with lower to mid level cloud decks becoming more
dispersed overnight and then clearing out before noon. Winds will
build be predominantly out of the NW-N during the day, with wind
speeds ranging between 5-10 knots.

&&

.PREV DISCUSSION [812 PM EST]...

.Near Term.../through Monday night/...

For the remainder of this afternoon and evening a layer of mid to
high level clouds will continue to move east across the region, in
response to an upper disturbance. Precipitation chances will be
limited with this feature, as the airmass in the lower levels is
dry. Much of the precipitation coverage that shows up on radar
will not reach the ground this afternoon, due to the dry low
levels.

This upper energy will move along a cold front which will pass
through during the overnight. Clouds will decrease through the
night from northwest to southeast, but not fast enough for a sharp
drop off in temperatures. Lows tonight will be below normal
though, with lows in the upper 30s to lower 40s over SE GA, and
lower to middle 40s NE FL.

High pressure will build from the northwest during the day Monday,
yielding a sunny day. Cold advection on Northerly flow will keep
temperatures below normal.

The center of the high pressure ridge will settle just to the west
Monday night. Skies will remain clear, with winds light to calm.
With cold advection continuing, lows will be well below normal.
Readings could fall to around freezing over interior SE GA, but too
close to call for a freeze watch at this point. However, the
chance for frost is significant inland.

.Short Term.../Tuesday through Thursday night/...

High pressure ridge will be overhead Tuesday, then build toward the
east Tuesday night through Wednesday night. After another clear day,
a few more clouds will move in. A cold front will move into area
Thursday, then to the southeast Thursday night. The clouds will
clear from northwest to southeast following frontal passage.
Moisture is limited with front, so passage is forecast to be dry.

Temperatures will trend from below normal Tuesday into Tuesday
night, then to near normal Wednesday into Wednesday night, then near
to above.

.Long Term.../Friday through Sunday/...

High pressure will build over the area Friday. Mainly sunny skies
are expected for Friday, with temperatures above normal.

A cold front will move southeast across area Saturday. This boundary
is expected to pass through dry. However, the winds will shift
behind it, as high pressure will build to the north northeast
Saturday night through Sunday. In addition, models are hinting at an
inverted trough developing along the coast in the northeast flow.

Temperatures will be above normal for Saturday into Saturday night,
then near to a little below for Sunday. The coolest spots on Sunday,
will be near the coast due to the onshore flow over the relatively
cooler coastal waters.

.MARINE...

A cold front will move southeast across the region Tonight, with
high pressure building from the northwest. The high will build more
overhead Monday into Monday night. The high will build more toward
the east on Tuesday through Wednesday. A weak cold front will pass
through Thursday night. An elongated ridge of high pressure will
stretch west to east across area Friday. A cold front will move
southeast across area Saturday. High pressure will build to the
northeast Sunday, with an inverted trough developing over the
coastal waters.

Rip Currents: SE GA: Low through Monday
              NE FL: Trending to Moderate for Monday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  59  31  65  38  70 /   0   0   0   0   0
SSI  61  42  64  45  69 /   0   0   0   0   0
JAX  62  39  67  40  71 /   0   0   0   0   0
SGJ  62  44  65  46  70 /   0   0   0   0   0
GNV  65  37  67  40  72 /   0   0   0   0   0
OCF  67  39  69  42  73 /   0   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Nearby

Frost Advisories in Georgia, 2021Frost Advisories in Florida, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.